MAUDE Adverse Event Report: CONMED LARGO SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number C6370
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet returned.
 
Event or Problem Description
The conmed canada reported on behalf of the customer that the c6370, spectrum ii suture hook, medium crescent was being used during an instability procedure on (b)(6) 2023 when it was reported ¿hook broke off in shoulder.¿ further assessment questioning found that the device was retrieved using ¿general surgery style manual instrument.¿ the procedure was completed with the use of an alternative arthrex firestick device and over 30 minute delay was reported.It was also reported that ¿there is no concerns for the patient¿s status as the surgery went as planned.¿ there was no report of injury, medical intervention, or hospitalization required for the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Reported event of the hook breaking in the shoulder is confirmed.Visual examination of returned used device, item c6370, found suture hook broken off at the tip.Broken piece was not returned.Examination was performed per print c6370.Suspect, device failed due to excessive bending.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 15 complaints, regarding 16 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage, and unintentional patient injury may result.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
SPECTRUM II SUTURE HOOK, MEDIUM CRESCENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16337130
Report Number1017294-2023-00011
Device Sequence Number17750035
Product Code LXH
UDI-Device Identifier10845854031117
UDI-Public(01)10845854031117(11)200102(10)1070402
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC6370
Device Catalogue NumberC6370
Device Lot Number1070402
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer04/07/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic